Alert archive / New Jersey / Special Marine Warnings in 2015

Special Marine Warning 5, NWS Philadelphia/Mount Holly

April 22, 2015

NWS Philadelphia/Mount Holly issued this special marine warning at Apr 22, 2015, 4:00 PM EDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2015, 4:00 PM EDT (20:00 UTC)
Expired
Apr 22, 2015, 5:00 PM EDT
In force
60 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

The radar

The Dover AFB radar (KDOX), 34 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2015-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2015-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2522 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

547 
WHUS51 KPHI 222000
SMWPHI
ANZ431-222100-
/O.NEW.KPHI.MA.W.0005.150422T2000Z-150422T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
400 PM EDT WED APR 22 2015

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ  HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE...

* UNTIL 500 PM EDT

* AT 400 PM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS... 
  CAPABLE OF PRODUCING WINDS TO 45 KNOTS...LOCATED ALONG A LINE 
  EXTENDING FROM 9 NM NORTHEAST OF EAST POINT TO 11 NM SOUTH OF 
  SLAUGHTER BEACH. THE SHOWERS WERE MOVING EAST AT 40 KNOTS.

* LOCATIONS IMPACTED INCLUDE...
  BROWN SHOAL LIGHT...EAST POINT AND BRANDYWINE SHOAL LIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...AND INCREASING WAVES. BOATERS... 
ESPECIALLY THOSE UNDER SAIL...SHOULD SEEK SAFE HARBOR IMMEDIATELY... 
UNTIL THE HIGH WINDS SUBSIDE.

MARINERS SHOULD ALSO BE PREPARED FOR A SHARP WIND SHIFT FROM 
SOUTHERLY TO WESTERLY THAT WILL OCCUR WITH THIS LINE.

&&

LAT...LON 3917 7509 3922 7505 3922 7503 3919 7502
      3917 7490 3898 7496 3885 7505 3880 7510
      3879 7510 3878 7514 3881 7519 3880 7521
      3882 7520 3890 7529
TIME...MOT...LOC 2000Z 275DEG 39KT 3932 7490 3873 7532 

$$

JRK

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Apr 22, 3:55 PM EDT, 5 minutes earlier.

Area forecast discussion, Apr 22, 3:55 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
355 PM EDT WED APR 22 2015

.SYNOPSIS...
A COLD FRONT WILL PASS EAST OF THE MID ATLANTIC THIS EVENING,
FOLLOWED BY A WEAKER, SECONDARY COLD FRONT CROSSING THE AREA DURING
THURSDAY. HIGH PRESSURE WILL BRIEFLY BUILD OVER THE REGION FRIDAY
INTO EARLY SATURDAY. LOW PRESSURE IS THEN FORECAST TO PASS BY TO OUR
SOUTH FROM SATURDAY NIGHT INTO SUNDAY, TRACKING FROM AROUND THE
TENNESSEE VALLEY TO OFF THE CAROLINA COAST. MORE HIGH PRESSURE MAY
INFLUENCE OUR AREA LATE SUNDAY AND INTO EARLY NEXT WEEK, BEFORE THE
NEXT STRONG LOW PRESSURE SYSTEM APPROACHES OUR REGION FROM THE
SOUTH.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
COLD FRONT IS CURRENTLY SLIDING THROUGH THE REGION AND SHOULD BE
MOVING OFF SHORE BY 6 OR 7 PM THIS EVENING. GIVEN THE DRY AIR
ALREADY IN PLACE, THE WINDOW OF OPPORTUNITY FOR PRECIPITATION WILL
CLOSE RAPIDLY AS THE FRONT PULLS AWAY FROM THE REGION. THE ONE
POSSIBLE EXCEPTION TO THIS IS IN THE POCONOS WHERE TERRAIN ENHANCED
LIFT MAY HELP PRECIP TO LINGER FOR MUCH OF THE EVENING.

THE OTHER CONCERN TONIGHT WILL BE COLD AND FROST. FOR LOCATIONS
GENERALLY ALONG AND NW OF THE FALL LINE, LOWS WILL LIKELY BE IN THE
MID 30S OR LOWER. HOWEVER, FOR MANY OF THESE LOCATIONS WINDS WILL
STAY NEAR OR ABOVE 10KT AND SKIES WILL BE VERY SLOWLY TO CLEAR.
THEREFORE, HAVE ONLY MENTIONED PATCHY FROST FOR BERKS AND WESTERN
CHESTER UP THROUGH THE LEHIGH VALLEY, BUT WILL HOLD OFF ON A FROST
ADVISORY AT THIS TIME. AS FOR FREEZE WARNINGS, EVEN SLIGHTLY
UNDERCUTTING GUIDANCE, THE ONLY PLACES THAT LOOK TO DROP BELOW
FREEZING ARE IN THE POCONOS WHERE THE GROWING SEASON HAS NOT STARTED
YET.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
A SECONDARY, WEAK COLD FRONT IS EXPECTED TO CROSS THE REGION MID DAY
TOMORROW. HOWEVER, EXPECT LITTLE IMPACT ASIDE FROM KEEPING WINDS
GUSTY THROUGH THE DAY. WITH THE CONTINUED VERY DRY CONDITIONS, THERE
WILL BE SOME FIRE WEATHER CONCERNS, SEE THE FIRE WEATHER SECTION
BELOW. IN THE WAKE OF BOTH THE FRONT TODAY AND THE FRONT TOMORROW,
HIGHS WILL BE CONSIDERABLY LOWER THAN WHAT WE SAW TODAY. HIGHS ARE
GENERALLY EXPECTED IN THE 40S AND 50S, AROUND 10 TO 15 DEGREES BELOW
NORMAL.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
BELOW AVERAGE TEMPERATURES ARE EXPECTED FOR THE REGION INTO THE LONG
TERM PERIOD. FOLLOWING THE PASSAGE OF A SECONDARY COLD FRONT ACROSS
OUR AREA DURING THE DAYTIME THURSDAY, BRISK WEST-NORTHWEST WINDS
WILL CONTINUE INTO THURSDAY NIGHT, DELIVERING A REINFORCING SHOT OF
COOL, DRY AIR INTO THE REGION. THIS AIRMASS MAY BE COLD ENOUGH TO
WARRANT FROST OR FREEZE RELATED HEADLINES IN PA AND NJ WHERE THE
GROWING SEASON HAS STARTED, WHICH WOULD INCLUDE ALL OF OUR NORTHERN
CWA EXCEPT FOR THE POCONOS.

INTO FRIDAY, DAYTIME TEMPERATURES ARE EXPECTED TO RUN AROUND TEN
DEGREES BELOW LATE APRIL AVERAGES AS AN AREA OF HIGH PRESSURE TO OUR
WEST GRADUALLY SPREADS INTO THE MID ATLANTIC. THE RATHER BRISK WEST-
NORTHWEST FLOW WILL CONTINUE ACROSS THE REGION, WITH WINDS FOR A
TIME GUSTING TOWARD 25 TO 30 MPH, ESPECIALLY INTO THE AFTERNOON. BY
FRIDAY NIGHT AS HIGH PRESSURE BUILDS OVER THE REGION, WINDS SHOULD
BEGIN TO SUBSIDE, BUT MAINLY CLEAR SKIES AND A DRY AIRMASS WILL
ALLOW FOR GOOD RADIATIONAL COOLING WITH MORE POTENTIAL FROST/FREEZE
CONCERNS, ESPECIALLY IN MORE RURAL LOCATIONS.

THE PREVIOUSLY MENTIONED HIGH PRESSURE IS FORECAST TO BE EDGING EAST
AND OFFSHORE THROUGH THE COURSE OF SATURDAY AS A LOW PRESSURE SYSTEM
ORGANIZES OVER THE CENTRAL PLAINS TO MID-MISSISSIPPI VALLEY REGION.
THIS LOW PRESSURE SYSTEM IS THEN PROGGED TO TRACK ACROSS THE
TENNESSEE VALLEY TO OFF THE CAROLINA COAST FROM SATURDAY NIGHT INTO
SUNDAY. WHILE THIS SYSTEM IS ANTICIPATED TO REMAIN TO OUR SOUTH,
SOME LIGHT SHOWERS/RAIN CANNOT BE RULED OUT SATURDAY NIGHT, MAINLY
FOR OUR DELMARVA ZONES AND PERHAPS FAR SOUTHERN NEW JERSEY. THIS LOW
PRESSURE SYSTEM IS THEN FORECAST TO MOVE OUT TO SEA RATHER QUICKLY
THROUGH THE COURSE OF SUNDAY, LEAVING THE DAYTIME SUNDAY FOR OUR
AREA WITH QUIET CONDITIONS, SLIGHTLY BELOW AVERAGE TEMPERATURES, AND
A LIGHT NORTHWEST FLOW.

GOING INTO EARLY NEXT WEEK, MODEL SOLUTIONS TEND TO DIVERGE MORE,
LEADING TO MORE UNCERTAINTY IN THE TIMING AND DEVELOPMENT OF THE
NEXT POTENTIAL LOW PRESSURE SYSTEM TO AFFECT THE REGION. AN OVERALL
MODEL CONSENSUS WOULD INDICATE THAT WEAK HIGH PRESSURE WOULD
CONTINUE TO INFLUENCE THE REGION THROUGH MOST OF MONDAY AND TUESDAY,
WITH A CONTINUED NORTHWEST FLOW AS A MID/UPPER LOW LINGERS OVER THE
NEW ENGLAND STATES. THERE ARE SOME MODEL DIFFERENCES BETWEEN THE
ECMWF, GFS, AND OTHERS WITH REGARDS TO THE PLACEMENT OF THIS
MID/UPPER LOW, AND THERE MAY BE THE POTENTIAL FOR SOME
ISOLATED/SCATTERED SHOWERS INTO OUR REGION, ESPECIALLY FOR OUR
NORTHERN CWA. THE MAIN DEVELOPING SYSTEM TO WATCH, THOUGH, WILL BE A
STRONGER AREA OF LOW PRESSURE ORGANIZING SOMEWHERE OVER THE SOUTH-
CENTRAL UNITED STATES. WITH THIS SYSTEM, THERE ARE EVEN GREATER
MODEL DIFFERENCES, WITH THE PREVIOUS RUN OF THE GFS SHOWING STRONG
SURFACE LOW PRESSURE OVER THE CENTRAL PLAINS EARLY TUESDAY
EVENTUALLY TRACKING TO OFF THE MID ATLANTIC COAST INTO MIDWEEK,
WHILE THE ECMWF INDICATES A MORE SOUTHERN TRACK FROM AROUND THE
LOWER MISSISSIPPI VALLEY TUESDAY TO OFF THE SOUTHEASTERN SEABOARD
INTO WEDNESDAY. THE LATEST 12Z GFS, HOWEVER, IS BEGINNING TO TREND
MORE IN THE DIRECTION OF THE ECMWF, WITH MORE OF A SOUTHERN TRACK
LOW PRESSURE THAT EVENTUALLY EMERGES MORE OFF THE SOUTHEASTERN
SEABOARD BEFORE TRACKING NORTHEAST ALONG THE COAST. WHILE THE GFS
MAY BE TRENDING MORE TOWARD THE ECMWF TRACK-WISE, THERE ARE STILL
NOTICEABLE TIMING DIFFERENCES AS THIS LOW PRESSURE THEN TRACKS
NORTHEAST ALONG THE EAST COAST DURING THE MIDWEEK PERIOD.

DESPITE THE RATHER LARGE MODEL DIFFERENCES IN THE TRACK AND TIMING
OF THIS SYSTEM, THERE DOES LOOK TO BE AN INCREASING POTENTIAL FOR
PRECIP ASSOCIATED WITH THIS SYSTEM INTO OUR REGION BY MIDWEEK, AND
WE HAVE OPTED FOR CHANCE POPS AT THIS TIME, ESPECIALLY FROM TUESDAY
NIGHT THROUGH WEDNESDAY.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

SHOWERS AND STORMS WILL BE MOVING OFF SHORE BY 00Z. AS THEY DO,
EXPECT WINDS TO SUBSIDE, ESPECIALLY AFTER SUNSET. ONCE THE SHOWERS
AND STORMS MOVE OUT OF THE REGION, EXPECT VFR CONDITIONS FOR THE
REMAINDER OF THE TAF PERIOD. WINDS WILL INCREASE AFTER SUNRISE AGAIN
TOMORROW MORNING, AND REMAIN BREEZY THROUGH THE DAY.

OUTLOOK...
THURSDAY NIGHT...VFR CONDITIONS WITH WESTERLY WINDS AVERAGING 10 TO
15 KNOTS THROUGH THE NIGHT.

FRIDAY...CONTINUED MAINLY VFR CONDITIONS, WITH GUSTY WEST-NORTHWEST
WINDS TO AROUND 25 KNOTS, ESPECIALLY LATE MORNING AND THROUGH THE
AFTERNOON.

SATURDAY...CONTINUED MAINLY VFR CONDITIONS. SOME SHOWERS AND SUB-VFR
ARE POSSIBLE INTO SATURDAY NIGHT, MAINLY SOUTH OF A KILG/KACY LINE.

SUNDAY AND MONDAY...MAINLY VFR CONDITIONS ARE EXPECTED.

&&

.MARINE...
STRONG GUSTS ARE POSSIBLE IN THE VICINITY OF SHOWERS AND
THUNDERSTORMS THAT WILL BE MOVING THROUGH FROM NOW THROUGH THE EARLY
EVENING HOURS. ONCE SHOWERS AND STORMS MOVE OUT, WIND GUSTS NEAR OR
ABOVE 25 KT, AND WAVE HEIGHTS NEAR 5 FT ARE EXPECTED TO CONTINUE ON
THE OCEAN WATERS TONIGHT AND TOMORROW. ON THE BAY, SCA CONDITIONS
ARE EXPECTED THROUGH THE OVERNIGHT HOURS. HOWEVER, BY TOMORROW, WIND
GUSTS SHOULD BE NEAR 20KT.

OUTLOOK...
THURSDAY NIGHT AND FRIDAY...SCA CONDITIONS WILL LIKELY BE FELT ON
THE AREA WATERS, ESPECIALLY DURING THE DAYTIME FRIDAY AS WEST-
NORTHWEST WINDS ARE ANTICIPATED TO GUST INTO THE 25 TO 30 KNOT RANGE.

SATURDAY AND SUNDAY...SUB-ADVISORY CONDITIONS ARE EXPECTED.

MONDAY...CONTINUED SUB-SCA CONDITIONS; ALTHOUGH, SOME WIND GUSTS TO
AROUND 20 KNOTS PLUS ARE POSSIBLE.

&&

.FIRE WEATHER...
VERY DRY AND GUSTY CONDITIONS ARE EXPECTED DURING THE DAY TOMORROW.
AT THIS POINT, EXPECT MINIMUM RELATIVE HUMIDITY VALUES TO BE RIGHT
AT OR JUST ABOVE 30 PERCENT. SO FIRE WEATHER CONDITIONS WILL BE
MARGINAL. HOWEVER, RAIN AMOUNTS TODAY HAVE BEEN VERY LIGHT,
GENERALLY ONLY A FEW HUNDREDTHS OF AN INCH. SO FUELS ARE EXPECTED TO
DRY OUT QUICKLY TOMORROW, AND WHILE WE MAY NOT QUITE REACH RED FLAG
CRITERIA TOMORROW, THIS COULD SET THE STAGE FOR WORSE CONDITIONS ON
FRIDAY.

CONDITIONS MAY BE ENHANCED ON FRIDAY FOR THE POTENTIAL OF WILDFIRE
SPREAD ACROSS THE REGION. FRIDAY'S RELATIVE HUMIDITY VALUES ARE
PROGGED TO DROP POSSIBLY BELOW 30 PERCENT IN SOME AREAS FOR A TIME
FROM LATE FRIDAY MORNING AND THROUGH THE AFTERNOON TO EARLY
EVENING. IN ADDITION, SUSTAINED WEST-NORTHWEST WINDS BETWEEN 15 TO
20 MPH ARE FORECAST DURING THIS TIMEFRAME, WITH GUSTS REACHING
BETWEEN 25 TO 30 MPH AT TIMES. WE WILL CONTINUE TO MONITOR THE
LATEST GUIDANCE AND COORDINATE WITH OUR FIRE WEATHER PARTNERS IF
ANY ADDITIONAL PRODUCTS BECOME NECESSARY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ430-431.

&&

SYNOPSIS...KLINE
NEAR TERM...JOHNSON
SHORT TERM...JOHNSON
LONG TERM...KLINE
AVIATION...JOHNSON/KLINE
MARINE...JOHNSON/KLINE
FIRE WEATHER...JOHNSON/KLINE
Hazardous weather outlook, Apr 22, 4:11 AM EDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
411 AM EDT WED APR 22 2015

DEZ001-MDZ008-NJZ001-007>010-012-013-015>023-027-PAZ060>062-070-
101>106-230815-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
411 AM EDT WED APR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SOME STRONG GUSTY WINDS ARE POSSIBLE TODAY, ESPECIALLY IN
PROXIMITY OR DURING ANY SHOWERS OR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FROST AND/OR SUB FREEZING TEMPERATURES ARE POSSIBLE THURSDAY
AND FRIDAY NIGHTS. PLEASE PREPARE TO TAKE PROTECTIVE MEASURES
AND/OR POSTPONE PLANTING OF TEMPERATURE SENSITIVE VEGETATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-NJZ014-024>026-PAZ071-230815-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-PHILADELPHIA-
411 AM EDT WED APR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SOME STRONG GUSTY WINDS ARE POSSIBLE TODAY, ESPECIALLY IN
PROXIMITY OR DURING ANY SHOWERS OR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-230815-
CARBON-MONROE-
411 AM EDT WED APR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SOME STRONG GUSTY WINDS ARE POSSIBLE TODAY, ESPECIALLY IN
PROXIMITY OR DURING ANY SHOWERS OR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-230815-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
411 AM EDT WED APR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

SOME SPECIAL MARINE WARNING GUSTY WINDS ARE POSSIBLE TODAY,
ESPECIALLY IN PROXIMITY OR DURING ANY SHOWERS OR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 22, 1:33 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
133 PM EDT WED APR 22 2015

DEZ001-002-MDZ008-012-015-019-020-NJZ001-007>010-015-PAZ054-055-
060>062-070-071-101>106-221830-
NEW CASTLE-KENT-CECIL-QUEEN ANNE'S-QUEEN
ANNE'S-TALBOT-KENT-KENT-CECIL-CAROLINE-TALBOT-SOMERSET-MORRIS-MERCER-
HUNTERDON-WARREN-SUSSEX-PHILADELPHIA-CARBON-NORTHAMPTON-BERKS-LEHIGH-
EASTERN MONTGOMERY-LOWER BUCKS-WESTERN CHESTER-MONROE-WESTERN
MONTGOMERY-EASTERN CHESTER-DELAWARE-UPPER BUCKS-
133 PM EDT WED APR 22 2015

...A LINE OF SHOWERS AND PERHAPS AN ISOLATED THUNDERSTORM WILL
PRODUCE GUSTY WINDS THIS AFTERNOON...

AT 122 PM EDT...A LINE OF SHOWERS OVER CENTRAL PENNSYLVANIA AND
CENTRAL MARYLAND WILL MOVE EAST AT 50 MPH ACROSS EASTERN
PENNSYLVANIA, NEW JERSEY AND THE DELMARVA DURING THE MID AFTERNOON.
THESE SHOWERS HAVE A HISTORY OF PRODUCING STRONG GUSTY WINDS UP TO
50 MPH AS THEY MOVE THROUGH. ISOLATED THUNDERSTORMS MAY ALSO DEVELOP
IN THIS LINE, WHICH COULD PRODUCE LOCALLY STRONGER WIND GUSTS,
OCCASIONAL LIGHTNING AND SMALL HAIL.

PLEASE SECURE ANY LOOSE ITEMS THAT ARE OUTDOORS. BE PREPARED FOR THE
GUSTY WINDS IN AND AROUND ANY SHOWERS OR THUNDERSTORMS, ESPECIALLY
IF DRIVING HIGH-PROFILE VEHICLES ON BRIDGES AND OVERPASSES.

LAT...LON 4131 7459 4126 7448 4125 7446 4015 7487
      3963 7561 3879 7591 3884 7619 3897 7625
      3887 7636 3943 7599 3972 7623 3976 7606
      4014 7588 4049 7643 4074 7576 4091 7599
      4123 7554 4125 7513 4108 7503 4136 7469
TIME...MOT...LOC 1722Z 259DEG 51KT 4113 7556 4011 7598 3907 7703

JRK
Special weather statement, Apr 22, 2:22 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
222 PM EDT WED APR 22 2015

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ061-062-
070-071-101>106-222015-
NEW CASTLE-INLAND SUSSEX-KENT-CECIL-QUEEN ANNE'S-QUEEN
ANNE'S-TALBOT-KENT-KENT-CECIL-CAROLINE-TALBOT-SOMERSET-MORRIS-MERCER-
OCEAN-CUMBERLAND-SALEM-CAPE MAY-ATLANTIC-COASTAL
ATLANTIC-CAMDEN-HUNTERDON-WARREN-SOUTHEASTERN BURLINGTON-ATLANTIC
COASTAL CAPE MAY-EASTERN MONMOUTH-NORTHWESTERN BURLINGTON-WESTERN
MONMOUTH-COASTAL
OCEAN-MIDDLESEX-SUSSEX-GLOUCESTER-PHILADELPHIA-NORTHAMPTON-LEHIGH-
EASTERN MONTGOMERY-LOWER BUCKS-WESTERN CHESTER-WESTERN
MONTGOMERY-EASTERN CHESTER-DELAWARE-UPPER BUCKS-
222 PM EDT WED APR 22 2015

...A LINE OF SHOWERS AND PERHAPS AN ISOLATED THUNDERSTORM WILL
PRODUCE GUSTY WINDS DURING THE MID AFTERNOON...

AT 217 PM EDT...A LINE OF SHOWERS OVER THE NORTHERN DELMARVA,
EASTERN PENNSYLVANIA AND NORTHWESTERN NEW JERSEY WILL MOVE EAST AT
45 MPH TOWARD THE NEW JERSEY AND DELAWARE COAST DURING THE MID
AFTERNOON. THESE SHOWERS HAVE A HISTORY OF PRODUCING STRONG GUSTY
WINDS BETWEEN 45 AND 55 MPH AS THEY MOVE THROUGH. ISOLATED
THUNDERSTORMS MAY ALSO DEVELOP IN THIS LINE, WHICH COULD PRODUCE
LOCALLY STRONGER WIND GUSTS, OCCASIONAL LIGHTNING AND SMALL HAIL.

PLEASE SECURE ANY LOOSE ITEMS THAT ARE OUTDOORS. BE PREPARED FOR THE
GUSTY WINDS IN AND AROUND ANY SHOWERS OR THUNDERSTORMS, ESPECIALLY
IF DRIVING HIGH-PROFILE VEHICLES ON BRIDGES AND OVERPASSES.

LAT...LON 4097 7428 4060 7446 4042 7401 4047 7400
      4044 7398 3969 7416 3970 7414 3893 7491
      3893 7497 3917 7490 3918 7515 3959 7554
      3972 7551 3946 7559 3888 7527 3880 7631
      3943 7599 3963 7614 4136 7469
TIME...MOT...LOC 1817Z 261DEG 31KT 4116 7460 4017 7541 3899 7613

JRK
Local storm report, Apr 22, 3:04 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
304 PM EDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND GST     READING REGIONAL AIRPOR 40.38N  75.97W
04/22/2015  M47 MPH          BERKS              PA   ASOS

0141 PM     TSTM WND GST     NEW CASTLE COUNTY AIRPO 39.68N  75.61W
04/22/2015  M48 MPH          NEW CASTLE         DE   ASOS

0203 PM     TSTM WND GST     LEHIGH VALLEY INTL AIRP 40.65N  75.44W
04/22/2015  M55 MPH          LEHIGH             PA   ASOS

0205 PM     TSTM WND GST     S ALLENTOWN             40.59N  75.48W
04/22/2015  M45 MPH          LEHIGH             PA   TRAINED SPOTTER

0246 PM     TSTM WND GST     NE PHILADELPHIA AIRPORT 40.08N  75.01W
04/22/2015  M48 MPH          PHILADELPHIA       PA   ASOS

0255 PM     TSTM WND GST     PHILADELPHIA INTL AIRPO 39.89N  75.25W
04/22/2015  M71 MPH          PHILADELPHIA       PA   ASOS

&&

EVENT NUMBER PHI1500165 PHI1500169 PHI1500164 PHI1500166 PHI1500168
PHI1500167

GAINES
Local storm report, Apr 22, 3:09 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
309 PM EDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND GST     PHILADELPHIA INTL AIRPO 39.89N  75.25W
04/22/2015  M71 MPH          PHILADELPHIA       PA   ASOS

            PEAK GUST CONFIRMED BY AIRPORT WEATHER OBSERVER.
            HOWEVER NO LIGHTNING WAS ACTUALLY OBSERVED.

&&

CORRECTED REMARKS

EVENT NUMBER PHI1500167

GORSE
Local storm report, Apr 22, 3:16 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
316 PM EDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND GST     READING REGIONAL AIRPOR 40.38N  75.97W
04/22/2015  M47 MPH          BERKS              PA   ASOS

0141 PM     TSTM WND GST     NEW CASTLE COUNTY AIRPO 39.68N  75.61W
04/22/2015  M48 MPH          NEW CASTLE         DE   ASOS

0203 PM     TSTM WND GST     LEHIGH VALLEY INTL AIRP 40.65N  75.44W
04/22/2015  M55 MPH          LEHIGH             PA   ASOS

0205 PM     TSTM WND GST     S ALLENTOWN             40.59N  75.48W
04/22/2015  M45 MPH          LEHIGH             PA   TRAINED SPOTTER

0246 PM     TSTM WND GST     NE PHILADELPHIA AIRPORT 40.08N  75.01W
04/22/2015  M48 MPH          PHILADELPHIA       PA   ASOS

0255 PM     TSTM WND GST     PHILADELPHIA INTL AIRPO 39.89N  75.25W
04/22/2015  M71 MPH          PHILADELPHIA       PA   ASOS

            PEAK GUST CONFIRMED BY AIRPORT WEATHER OBSERVER.
            HOWEVER NO LIGHTNING WAS ACTUALLY OBSERVED.

0308 PM     TSTM WND GST     TRENTON AIRPORT         40.29N  74.82W
04/22/2015  M52 MPH          MERCER             NJ   ASOS

&&

EVENT NUMBER PHI1500165 PHI1500169 PHI1500164 PHI1500166 PHI1500168
PHI1500167 PHI1500170

GORSE
Local storm report, Apr 22, 3:27 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
327 PM EDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND GST     READING REGIONAL AIRPOR 40.38N  75.97W
04/22/2015  M47 MPH          BERKS              PA   ASOS

0141 PM     TSTM WND GST     NEW CASTLE COUNTY AIRPO 39.68N  75.61W
04/22/2015  M48 MPH          NEW CASTLE         DE   ASOS

0203 PM     TSTM WND GST     LEHIGH VALLEY INTL AIRP 40.65N  75.44W
04/22/2015  M55 MPH          LEHIGH             PA   ASOS

0205 PM     TSTM WND GST     S ALLENTOWN             40.59N  75.48W
04/22/2015  M45 MPH          LEHIGH             PA   TRAINED SPOTTER

0246 PM     TSTM WND GST     NE PHILADELPHIA AIRPORT 40.08N  75.01W
04/22/2015  M48 MPH          PHILADELPHIA       PA   ASOS

0255 PM     TSTM WND GST     PHILADELPHIA INTL AIRPO 39.89N  75.25W
04/22/2015  M71 MPH          PHILADELPHIA       PA   ASOS

            PEAK GUST CONFIRMED BY AIRPORT WEATHER OBSERVER.
            HOWEVER NO LIGHTNING WAS ACTUALLY OBSERVED.

0301 PM     TSTM WND GST     NE PHILADELPHIA AIRPORT 40.08N  75.01W
04/22/2015  M62 MPH          PHILADELPHIA       PA   ASOS

0308 PM     TSTM WND GST     TRENTON AIRPORT         40.29N  74.82W
04/22/2015  M52 MPH          MERCER             NJ   ASOS

0308 PM     TSTM WND GST     8 SSE TURNERSVILLE      39.66N  75.00W
04/22/2015  E60 MPH          GLOUCESTER         NJ   TRAINED SPOTTER

0318 PM     TSTM WND GST     4 WSW TURNERSVILLE      39.74N  75.13W
04/22/2015  E60 MPH          GLOUCESTER         NJ   TRAINED SPOTTER

&&

EVENT NUMBER PHI1500165 PHI1500169 PHI1500164 PHI1500166 PHI1500168
PHI1500167 PHI1500171 PHI1500170 PHI1500172 PHI1500173

GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 1:33 PM EDTSpecial Weather StatementPHIHunterdon, Sussex, Warren57 min
Apr 22, 1:58 PM EDTSpecial Marine WarningPHI2 hr
Apr 22, 2:22 PM EDTSpecial Weather StatementPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more113 min
Apr 22, 3:00 PM EDTSpecial Marine WarningPHI2 hr
Apr 22, 3:09 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Mercer and 4 more51 min
Apr 22, 3:55 PM EDTSevere Thunderstorm WarningPHIMonmouth, Ocean20 min
Apr 22, 4:05 PM EDTSevere Thunderstorm WarningPHICape May25 min
Apr 22, 4:56 PM EDTSpecial Marine WarningPHI64 min

Nearby

Special Marine Warnings in New Jersey, 2015Every special marine warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.